New and starting medication tonight

My health issues started about 4 years ago when I got whooping cough in 2010. Got it again almost one year later in 2011. Never recovered from the second episode. Diagnosed with lung disease within 6 month of the second case. Lung volume ranges from 59% to about 70%, seems to be worse when I am sick. My DLCO score is also moderately low. I also have sever sleep apnea. Also low on Vit D. Have had cough for 3 plus years. Much worse outside and cough to the point of throwing up, but only ever throw up mucus. Hypersensitivity pneumonitis came back as "detected" for the aspergillus. I have considered wearing a mask outside as breathing any kind of outside air/smells seems to trigger the cough and attacks. I do still cough inside but I can control the environment much more and I do cough less inside. I hardly even open the windows. xray showed prebronchial edema. Just had CT today, no results yet. I have heard that whooping cough in sever cases can lead to bronchoiostasis. Also, tested positive again for whooping cough in October and went on another round of antiobiotics but cough is unchanged as well as shortness of breath. I have been tested and treated three times for whooping cough in four years. I feel like I have all the symptoms of the ABPA and the doctor just prescribed the anti fungal medication which I started tonight. My bronchoscopy a year and half ago showed a lot of mucus but no answers at that time. I am also on Symbicort and Spiriva, a protonix and pepcid. Vit D and asprin. Xopenex for a rescue inhaler and a nebulizer as well.

Any advice or comments are welcome! Thanks!

2 Replies

  • Oh, and allergy testing was all negative except for the HP test. Not sure if the aspergillus was part of the standard allergy testing as the HP test was later and from a different doctor.

  • It certainly sounds like your doctors are on top of your situation - I would take their advice and let us see of you have an improvement in symptoms while taking the antifungal.

You may also like...